MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Model Number A1108
Medical Device Problem Codes Mechanical Problem (1384); Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield triad skull clamp (a1108) was returned for evaluation: failure analysis - the investigation of the returned device showed that the reported complaint was confirmed from the evaluation.The unit was unable to be tightened down all the way.The ratchet extension was from our loaner a1108p-18p.The ratchet extension was sticking on the plunger stud and the lock was loose.The slippage could not be duplicated.Further investigation by quality engineering confirms the findings of the service & repair team's evaluation that ratchet extension was sticking, and the lock was loose.Root cause -complaint confirmed via inspection of the unit.The unit was unable to be tightened down all the way.The ratchet extension was from a loaner unit a1108p-18p.The ratchet extension was sticking on the plunger stud and the lock was loose, requiring replacement of worn internal parts from routine use and wear.This unit is beyond integra¿s 7 years recommended life cycle (manufactured 2010).The reported slippage could not be duplicated; however, improper or suboptimal placement of the skull clamp can contribute to slippage of the skull clamp.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.
 
Event or Problem Description
A facility reported that during a posterior fossa tumor resection procedure, the mayfield triad skull clamp (a1108) would not tighten down all the way and stay secure.It slipped while on patient, causing a cut/injury on the right side of the patient's head, approximately "1 1/2 to 2" long.There was a delay of 30 to 45 minutes as the surgeon stapled the wound closed.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14627721
Report Number3004608878-2022-00116
Device Sequence Number5077332
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA1108
Device Catalogue NumberA1108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown